Alert archive / Alabama / Frost Advisories in 2013

Frost Advisory 9, NWS Birmingham, AL

November 8, 201317 counties in Alabama

NWS Birmingham, AL issued this frost advisory at Nov 8, 2013, 2:06 PM CST for 17 counties in Alabama. It took effect at Nov 9, 2013, 3:00 AM CST. It was in force for 3 min.

The area

The counties it named.

The facts

Issued
Nov 8, 2013, 2:06 PM CST (20:06 UTC)
In effect from
Nov 9, 2013, 3:00 AM CST
Expired
Nov 9, 2013, 3:03 AM CST
In force
3 min
Issued by
NWS Birmingham, AL

Counties Barbour County, AL, Blount County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Clay County, AL, Cleburne County, AL, Etowah County, AL, Fayette County, AL, Marion County, AL, Randolph County, AL, Russell County, AL, St. Clair County, AL, Talladega County, AL, Tallapoosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 63 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.1 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2013-11-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2013-11-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -215 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1583 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-215 m²/s²
0-3 km storm-relative helicity
-123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

195 
WWUS74 KBMX 082006
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
206 PM CST FRI NOV 8 2013

...FROST ADVISORY IN EFFECT FROM 3 AM TO 7 AM CST FRIDAY...

ALZ018>021-026-090415-
/O.NEW.KBMX.FR.Y.0009.131109T0900Z-131109T1300Z/
ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-ST. CLAIR-
INCLUDING THE CITIES OF...GADSDEN...ANNISTON...CENTRE...HEFLIN...
PELL CITY...MOODY
206 PM CST FRI NOV 8 2013

...FROST ADVISORY IN EFFECT FROM 3 AM TO 7 AM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 7 AM CST SATURDAY. 

* TEMPERATURES...WILL RANGE FROM 36 TO 39 DEGREES ACROSS
  NORTHEASTERN PORTIONS OF CENTRAL ALABAMA OVERNIGHT THROUGH EARLY
  SATURDAY MORNING CREATING PATCHY FROST.

* IMPACTS...TEMPERATURE SENSITIVE VEGETATION MAY BE DAMAGED BY FROST. 
  PLEASE TAKE NECESSARY PRECAUTIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
3 follow-up statements
643 
WWUS74 KBMX 090316
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
916 PM CST FRI NOV 8 2013

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CST FRIDAY...

ALZ011-013>015-017-027>029-037-038-048-050-091400-
/O.EXB.KBMX.FR.Y.0009.131109T0900Z-131109T1400Z/
MARION-FAYETTE-WINSTON-WALKER-BLOUNT-TALLADEGA-CLAY-RANDOLPH-
TALLAPOOSA-CHAMBERS-RUSSELL-BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...FAYETTE...DOUBLE SPRINGS...
JASPER...ONEONTA...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE...
PHENIX CITY...EUFAULA
916 PM CST FRI NOV 8 2013

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CST SATURDAY. 

* TEMPERATURES...WILL FALL INTO THE MID 30S ACROSS PARTS OF EAST
  AND NORTH CENTRAL ALABAMA. THESE TEMPERATURES WILL LAST A FEW
  HOURS MAINLY JUST BEFORE SUNRISE.

* IMPACTS...TEMPERATURE SENSITIVE VEGETATION MAY BE DAMAGED BY 
  FROST. PLEASE TAKE NECESSARY PRECAUTIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ALZ018>021-026-091400-
/O.EXT.KBMX.FR.Y.0009.131109T0900Z-131109T1400Z/
ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-ST. CLAIR-
INCLUDING THE CITIES OF...GADSDEN...ANNISTON...CENTRE...HEFLIN...
PELL CITY...MOODY
916 PM CST FRI NOV 8 2013

...FROST ADVISORY NOW IN EFFECT FROM 3 AM TO 8 AM CST SATURDAY...

* TEMPERATURES...WILL FALL INTO THE MID 30S ACROSS PARTS OF EAST
  AND NORTH CENTRAL ALABAMA. THESE TEMPERATURES WILL LAST A FEW
  HOURS MAINLY JUST BEFORE SUNRISE.

* IMPACTS...TEMPERATURE SENSITIVE VEGETATION MAY BE DAMAGED BY 
  FROST. PLEASE TAKE NECESSARY PRECAUTIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
748 
WWUS74 KBMX 090526
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1126 PM CST FRI NOV 8 2013

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CST SATURDAY...

ALZ011-013>015-017>021-026>029-037-038-048-050-091400-
/O.CON.KBMX.FR.Y.0009.131109T0900Z-131109T1400Z/
MARION-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-TALLAPOOSA-CHAMBERS-
RUSSELL-BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...FAYETTE...DOUBLE SPRINGS...
JASPER...ONEONTA...GADSDEN...ANNISTON...CENTRE...HEFLIN...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE...
PHENIX CITY...EUFAULA
1126 PM CST FRI NOV 8 2013

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CST
SATURDAY...

* TEMPERATURES...WILL FALL INTO THE MID 30S ACROSS PARTS OF EAST 
  AND NORTH CENTRAL ALABAMA. THESE TEMPERATURES WILL LAST A FEW 
  HOURS MAINLY JUST BEFORE SUNRISE. 

* IMPACTS...TEMPERATURE SENSITIVE VEGETATION MAY BE DAMAGED BY 
  FROST. PLEASE TAKE NECESSARY PRECAUTIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
097 
WWUS74 KBMX 090903
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
303 AM CST SAT NOV 9 2013

...FROST ADVISORY IS CANCELED...

ALZ011-013>015-017>021-026>029-037-038-048-050-091015-
/O.CAN.KBMX.FR.Y.0009.000000T0000Z-131109T1400Z/
MARION-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-TALLAPOOSA-CHAMBERS-
RUSSELL-BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...FAYETTE...DOUBLE SPRINGS...
JASPER...ONEONTA...GADSDEN...ANNISTON...CENTRE...HEFLIN...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE...
PHENIX CITY...EUFAULA
303 AM CST SAT NOV 9 2013

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELED THE FROST
ADVISORY.

TEMPERATURES HAVE WARMED INTO THE UPPER 30S TO MID 40S AND WILL
CONTINUE TO INCREASE THROUGHOUT THE MORNING.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this frost advisory went out at Nov 8, 11:41 AM CST, 2 hours 25 minutes earlier.

Area forecast discussion, Nov 8, 11:41 AM CST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1141 AM CST FRI NOV 8 2013

.UPDATE...
FOR 18Z AVIATION.

&&

.AVIATION...
18Z TAF DISCUSSION.

VFR TAF FORECAST FOR THE NEXT 24 HOURS. NORTHEAST TO EAST WINDS
WITH MIXING TODAY SHOULD GO NEAR CALM NEAR SUNSET. FOR SATURDAY...
WINDS SHOULD SHIFT TO EAST TO SOUTHEAST AS THE SURFACE RIDGE
SHIFTS TOWARD THE MID ATLANTIC STATES. IN THE UPPER LEVELS...A
WEAK SHORT WAVE IN THE ZONAL FLOW SHOULD BRING IN ADDITIONAL
CIRRUS CLOUDS TONIGHT INTO SATURDAY ACROSS CENTRAL ALABAMA
TERMINALS.

08/MK

&&

.DISCUSSION...

GORGEOUS DAY WITH GOOD MIXING/DIURNAL HEATING TODAY AND PLENTY OF
SUNSHINE WITH ONLY A FEW HIGH CLOUDS AS SURFACE RIDGE IS IN
CONTROL OF THE PATTERN. WARMING A LITTLE FASTER THAN LATEST
GUIDANCE...SO HAVE TRENDED UPWARD A COUPLE OF DEGREES. REMOVED
FROST WORDING FROM ZONES AS ADVISORY HAS EXPIRED. UPDATE ALREADY
OUT.

08/MK

&&

.PREV DISCUSSION...
/ISSUED 346 AM CST FRI NOV 8 2013/

WITH HIGH PRESSURE IN PLACE ACROSS THE REGION...A COLD START THIS
MORNING WILL TRANSITION INTO A NICE AFTERNOON WITH HIGHS MAINLY IN
THE 60S UNDER SUNNY SKIES. TEMPERATURES TONIGHT WILL FALL QUICKLY
DURING THE EVENING HOURS AND THEN BEGIN TO LEVEL OUT AS MID TO
HIGH LAYER CLOUDS INCREASE AHEAD OF AN APPROACHING WEAK SHORTWAVE.
THESE CLOUDS COULD ALSO KEEP AFTERNOON HIGHS ON SATURDAY A LITTLE
LOWER THAN SOME GUIDANCE INDICATES. THE TREND OF WARMER OVERNIGHT
CONDITIONS WILL CONTINUE FOR SATURDAY NIGHT DUE TO THE LINGERING
CLOUD COVER.

THE EXTENDED PERIOD OF RELATIVELY HIGH HEIGHTS AND NEARLY ZONAL
FLOW ALOFT WILL CONTINUE INTO MONDAY WITH TRANQUIL WEATHER
CONDITIONS. FOR TUESDAY THERE IS LARGE DISAGREEMENT BETWEEN THE
GFS AND ECMWF WITH THE EVOLUTION OF A SYSTEM APPROACHING FROM THE
NORTHWEST...BUT THE OVERALL TREND HAS BEEN TOWARD A DRIER FRONTAL
PASSAGE. HOWEVER THERE IS HIGH CONFIDENCE THAT A COLD AIRMASS WILL
SURGE SOUTHWARD ACROSS THE PLAINS AND SOUTHEAST. STRONG COLD
ADVECTION IS EXPECTED ON TUESDAY AFTERNOON AND WILL CONTINUE INTO
WEDNESDAY LEADING TO A POSSIBLE HARD FREEZE BY WEDNESDAY NIGHT.

87/GRANTHAM

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     61  36  61  41  67 /   0   0   0  10  10
ANNISTON    63  36  63  42  68 /   0   0   0  10  10
BIRMINGHAM  62  38  64  44  69 /   0   0   0  10  10
TUSCALOOSA  65  39  65  46  71 /   0   0   0  10  10
CALERA      63  40  64  46  69 /   0   0   0  10  10
AUBURN      62  39  64  49  70 /   0   0   0  10  10
MONTGOMERY  66  40  66  48  73 /   0   0   0  10  10
TROY        65  40  66  50  73 /   0   0   0  10  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

08/87
Hazardous weather outlook, Nov 8, 11:46 AM CST, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1146 AM CST FRI NOV 8 2013

ALZ011>015-017>050-091800-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
1146 AM CST FRI NOV 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

TEMPERATURES ARE FORECAST TO FALL TO OR BELOW THE FREEZING MARK
TUESDAY NIGHT INTO WEDNESDAY MORNING AND AGAIN WEDNESDAY NIGHT INTO
THURSDAY MORNING. THIS SET UP HAS THE POTENTIAL TO BE A
SIGNIFICANT FREEZE THAT COULD IMPACT ALL OF CENTRAL ALABAMA.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

08/MK

Nearby

Frost Advisories in Alabama, 2013Every frost advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.